| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx3154 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (recx3154) have been reported from the same facility in (b)(6).
Event or Problem Description
It was reported that a leakage occurs upon connection for the device: winged infusion set.Aspiration of air thru the luer-lock connection.The problem occured multiple times.The issue happens as well with luer as luer-lock connections (e.G.Syringe, posiflush, luer adapter for blood withdrawal).This report addresses the second device.
Event or Problem Description
It was reported that a leakage occurs upon connection for the device: winged infusion set.Aspiration of air through the luer-lock connection.The problem occured multiple times.The issue happens as well with luer as luer-lock connections (e.G.Syringe, posiflush, luer adapter for blood withdrawal).This report addresses the second device.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak at the connection is confirmed but the exact cause remains unknown.Two 20 ga x 1 in winged infusion sets were returned with two opened packages.The lot number on the packaging showed lot: recx3154.The samples were flushed with water using a luer lock 12 ml syringe.Difficulty connecting the syringe was noted; however, no leaks were observed during infusion and aspiration.Microscopic observation of the luer orifices revealed them to be non-concentric.The luers had an oval shape.Longitudinal material stress whitening was observed at the apex regions of the oval shaped orifices on both samples.This suggests the luers were exposed to external forces leading to the deformation observed.An iso compliant taper gauge was used and the luers were found to be out of specification.Since the source of the damage could not be determined from the samples provided, the complaint is confirmed, but the cause is unknown.Possible contributing factors include handling and storage conditions.A lot history review (lhr) of recx3154 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (recx3154) have been reported from the same facility in belgium.